Illinois, 2012Damaging Winds in Illinois, July 5, 2012
July 5, 2012 · NWS LOT · 2 events in 1 county or zone
Severe thunderstorms developed along a lake breeze in northeast Illinois producing damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms developed along a lake breeze in northeast Illinois producing damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jul 5, 2:12 PM CST, 3 minutes earlier.
Area forecast discussion, Jul 5, 2:12 PM CST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
312 PM CDT THU JUL 5 2012
.DISCUSSION...
311 PM CDT
PRELIMINARY FORECAST DISCUSSION...
DEVELOPMENT OF ISOLATED BUT STRONG CONVECTION...GUSTS 45+
KTS...COMPLICATING NEAR TERM FORECAST. WILL HAVE COMPLETE DISCUSSION
OUT ASAP. IN THE MEANTIME HOWEVER...HERE ARE THE HIGHLIGHTS OF
FORECAST. FIRST...ISOLATED CONVECTION EXPECTED TO BE FOCUSED NEAR
LAKE BREEZE AND CONVECTIVE OUTFLOW BOUNDARIES THROUGH LATE AFTERNOON
AND VERY EARLY EVENING HOURS. SECOND...HAVE ELECTED TO EXTEND
EXCESSIVE HEAT WARNING INTO SATURDAY FOR AREAS THAT WILL REMAIN
OPPRESSIVELY HOT/HUMID AHEAD OF SOUTHWARD PUSHING COLD FRONT
SATURDAY. THIS WILL BE GENERALLY ALONG AND SOUTH OF A ROCHELLE...
JOLIET...RENSSELAER INDIANA LINE. IT WILL NOT INCLUDE THE CITIES OF
ROCKFORD OR CHICAGO. THIRD...ONCE COLD FRONT PUSHES SOUTH OF AREA
SATURDAY NIGHT...OTHER THAN A LOW CHANCE FOR LINGERING POST-FRONTAL
PRECIP INTO SUNDAY...HIGH PRESSURE WILL DOMINATE WITH TEMPS AROUND
NORMAL FROM UPPER 70S/AROUND 80 NEAR THE LAKE WITH NORTHEAST FLOW TO
THE MID 80S WELL INLAND MONDAY-THURSDAY. MORE IN A BIT.
RATZER
&&
.PREV DISCUSSION...
1059 AM CDT
FOR MORNING UPDATE
ONLY MINOR TWEAKS TO GOING FORECAST THIS MORNING...MAINLY FOR
EXPECTATION THAT WEAK LAKE BREEZE WILL DEVELOP ALONG THE IMMEDIATE
SHORE THIS AFTERNOON AND MAY DROP TEMPS INTO THE MID-UPPER 90S
THERE.
HIGHER RES MODEL GUIDANCE DEPICTS WEAKER WESTERLY FLOW ABOVE THE
SURFACE THAN YESTERDAY...WITH 950 MB WINDS SLACKING TO LESS THAN
10 KTS ACROSS NORTHERN IL THROUGH MID-DAY. THIS WOULD SUPPORT
WEAK LAKE BREEZE DEVELOPMENT...WITH MARINE OBS ALONG CHICAGO/IL
SHORE ALREADY DEPICTING ALMOST DUE SOUTH FLOW JUST OFFSHORE ALSO
INDICATIVE OF POTENTIAL FOR WINDS TO BACK SOUTHEASTERLY FOR A TIME
THIS AFTERNOON. THIS WOULD LIKELY RESULT IN SOME SLIGHT COOLING
INTO THE MID-UPPER 90S ALONG THE IMMEDIATE SHORE PERHAPS DURING
THE EARLY-MID AFTERNOON HOURS. HIGH-RES GUIDANCE THEN SUGGESTS
LAKE BREEZE MAY PUSH BACK OUT OFF SHORE A BIT TOWARD EVENING
ALLOWING HEAT TO BUILD BACK IN RIGHT TO THE SHORELINE. THINKING IS
THAT FORECAST HIGHS STILL LOOK PRETTY GOOD...SO HAVE ONLY MODIFIED
HOURLY TEMP GRIDS FOR THE MID/LATE AFTERNOON HOURS. OF COURSE...
LAKE BREEZES ARE NOTABLY SELF-SERVANT AND FORECASTER UN-FRIENDLY
SO CONFIDENCE IS FAIRLY LOW AS TO HOW MUCH AFFECT THIS ONE WILL
ULTIMATELY HAVE. BE GOVERNED ACCORDINGLY!
OTHERWISE NO CHANGES TO GOING FORECAST. TEMPS/HEAT INDEX VALUES LOOK
GOOD. HEADLINES LOOK GOOD.
RATZER
&&
.CLIMATE...
338 AM CDT
HERE ARE THE RECORDS FOR THE NEXT COUPLE DAYS...
THU 102 82 100 77
1911 1911 1911 1911
FRI 99 80 102 73
1988 1977 1936 1948
THE ALL TIME RECORD HIGH FOR CHICAGO IS 105 SET BACK ON JULY 24 1934
AND IN ROCKFORD IS 112 SET ON JULY 14 1936.
FOR CHICAGO THE MOST CONSECUTIVE 100 DEGREE OR HIGHER DAYS IS
THREE...JULY 3RD THROUGH 5TH OF 1911...AND ALSO AUGUST 4TH
THROUGH 6TH OF 1947.
FOR ROCKFORD THE MOST CONSECUTIVE 100 DEGREE OR HIGHER DAYS IS
NINE...JULY 6TH THROUGH 14TH OF 1936.
IZZI
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 20Z...
* POTENTIAL FOR GUSTY WEST WINDS THIS AFTERNOON
* CHANCES FOR SHRA/TSRA THIS AFTERNOON.
ZEBIC
//DISCUSSION...UPDATED 18Z...
OUTLINE OF LAKE BREEZE STARTING TO EMERGE ON SATELLITE AND RADAR. LATEST
GUIDANCE CONTINUES TO INDICATE BREEZE TO STAY EAST OF THE
TERMINALS WITH LAND TEMPS AROUND 100 DEG THROUGH AFTERNOON. ISOL
TSRA COULD DEVELOP THRU EARLY EVENING ALONG THE BREEZE..BUT CHANCE
REMAINS VERY LOW.
KEPT LOW WIND GUST IN LATER THIS AFTERNOON WITH MIXING. UNDER
DOMINANT HIGH PRESSURE EXPECT VELOCITIES TO DROP OFF QUICKLY AGAIN
THIS EVENING.
ZEBIC
//ORD AND MDW CONFIDENCE...UPDATED 20Z...
* MEDIUM CONFIDENCE IN AFTERNOON WIND FORECAST.
* MEDIUM CONFIDENCE IN SHRA/TSRA FORECAST.
ZEBIC
//OUTLOOK FOR ORD/MDW FOR 00Z SATURDAY-12Z THURSDAY...UPDATED
12Z...
* FRIDAY NIGHT...VFR.
* SATURDAY AND SUNDAY...VFR. SLIGHT CHANCE OF TSRA.
* MONDAY THROUGH WEDNESDAY...VFR.
&&
.MARINE...
311 AM...AN OUTFLOW BOUNDARY FROM EARLIER CONVECTION IS MOVING
SOUTH ACROSS THE SOUTH END OF THE LAKE. THIS WILL CAUSE WINDS TO
BE NORTHERLY THROUGH SUNRISE BUT EXPECT PREVAILING WINDS TO BECOME
SOUTHERLY. A COLD FRONT WILL MOVE ACROSS THE NORTH END OF THE LAKE
FRIDAY MORNING AND THEN IT APPEARS IT WILL SLOW OR BECOME
STATIONARY ACROSS THE CENTRAL PORTION OF THE LAKE BY FRIDAY
EVENING THEN FINALLY PUSH SOUTH OF THE LAKE SATURDAY MORNING OR
EARLY SATURDAY AFTERNOON AS HIGH PRESSURE BUILDS ACROSS THE
NORTHERN LAKES. THE GRADIENT WILL EVENTUALLY TIGHTEN BEHIND THIS
FRONT ON SATURDAY AND SUNDAY AND THERE COULD BE A PERIOD OF 15-25
KTS SATURDAY AFTERNOON THROUGH SUNDAY EVENING. CMS
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...EXCESSIVE HEAT WARNING...ILZ003-ILZ004-ILZ005-ILZ006-ILZ012-
ILZ013-ILZ014 UNTIL 10 PM FRIDAY.
EXCESSIVE HEAT WARNING...ILZ008-ILZ010-ILZ011-ILZ019-ILZ020-
ILZ021-ILZ022-ILZ023-ILZ032-ILZ033-ILZ039 UNTIL 7 PM
SATURDAY.
IN...EXCESSIVE HEAT WARNING...INZ001-INZ002 UNTIL 10 PM FRIDAY.
EXCESSIVE HEAT WARNING...INZ010-INZ011-INZ019 UNTIL 7 PM
SATURDAY.
LM...NONE.
&&Hazardous weather outlook, Jul 5, 9:59 AM CST, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1059 AM CDT THU JUL 5 2012
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
061600-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
1059 AM CDT THU JUL 5 2012 /1159 AM EDT THU JUL 5 2012/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
HEAT INDICES THIS AFTERNOON WILL PEAK OVER 105 DEGREES...WITH
DANGEROUS HEAT INDICES CONTINUING THROUGH TONIGHT IN THE CITY OF
CHICAGO. UNHEALTHY AIR QUALITY IS EXPECTED IN THE CHICAGO METRO
AREA AND PORTIONS OF NORTHWEST INDIANA THROUGH THIS EVENING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
DANGEROUS HEAT AND HUMIDITY WILL CONTINUE THROUGH FRIDAY OVER THE
ENTIRE OUTLOOK AREA...AND INTO SATURDAY WELL INLAND FROM LAKE
MICHIGAN.
THERE IS SOME POTENTIAL FOR A PERIOD OR TWO OF SCATTERED
THUNDERSTORMS OVER THE WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ740>745-061600-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
1059 AM CDT THU JUL 5 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE IS SOME POTENTIAL FOR A PERIOD OR TWO OF SCATTERED
THUNDERSTORMS OVER THE WEEKEND.
HAZARDOUS WINDS AND WAVES FOR SMALL CRAFT ARE POSSIBLE SATURDAY
NIGHT THROUGH SUNDAY NIGHT.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-061600-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
1059 AM CDT THU JUL 5 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS SLIGHT CHANCE OF THUNDERSTORMS THROUGH THIS
EVENING...ESPECIALLY OVER NORTHERN PORTIONS OF THE LAKE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE IS A CHANCE OF THUNDERSTORMS FRIDAY THROUGH SUNDAY.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
RATZER
In the hours before
Special weather statement, Jul 5, 1:40 PM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
240 PM CDT THU JUL 5 2012
ILZ013-014-052045-
COOK IL-DUPAGE IL-
240 PM CDT THU JUL 5 2012
...SPECIAL WEATHER STATEMENT...
AT 235 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG
THUNDERSTORM NEAR ROSEMONT...MOVING SOUTHEAST AT 25 MPH.
UP TO PENNY SIZE HAIL...WINDS TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.
CITIES AND TOWNS AFFECTED...
NORRIDGE... SCHILLER PARK... FRANKLIN PARK...
ROSEMONT... OHARE AIRPORT... PARK RIDGE...
NORTHLAKE... NILES... BENSENVILLE...
OTHER LOCATIONS AFFECTED...
BROOKFIELD ZOO...HAWTHORNE PARK...LINCOLN PARK ZOO...NORTHEASTERN
ILLINOIS UNIVERSITY...SOLDIER FIELD...MUSEUM CAMPUS...MCCORMICK PLACE
AND NORTHERLY ISLAND...THE LOOP...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. HEAVY RAINFALL COULD LEAD TO STANDING WATER ON ROADWAYS AND
POOR VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM
HAS PASSED.
&&
LAT...LON 4193 8762 4191 8762 4190 8760 4188 8761
4187 8760 4184 8760 4179 8757 4169 8773
4198 8799 4209 8783
TIME...MOT...LOC 1940Z 317DEG 21KT 4195 8783
MDBSpecial weather statement, Jul 5, 1:52 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
252 PM CDT THU JUL 5 2012
ILZ013-014-052045-
COOK IL-DUPAGE IL-
252 PM CDT THU JUL 5 2012
...SPECIAL WEATHER STATEMENT...
AT 248 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A STRONG THUNDERSTORM NEAR NORTHLAKE...MOVING SOUTH AT 20
MPH.
UP TO PENNY SIZE HAIL...WINDS TO 55 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.
THE ARE OF STRONGEST WINDS EXTENDS FROM NORTHLAKE TO FRANKLIN PARK
TO JUST SOUTH OF ELMWOOD PARK AND IS MOVING SOUTHWARD TOWARDS
ELMHURST...BERKELEY...MAYWOOD...HILLSIDE AND ADJACENT AREAS.
CITIES AND TOWNS AFFECTED...
NORTHLAKE... FRANKLIN PARK... SCHILLER PARK...
BENSENVILLE... OHARE AIRPORT... NORRIDGE...
ROSEMONT... HARWOOD HEIGHTS... WOOD DALE...
OTHER LOCATIONS AFFECTED...
ARGONNE NATIONAL LABORATORY...BROOKFIELD ZOO...HAWTHORNE PARK...
LINCOLN PARK ZOO...NORTHEASTERN ILLINOIS UNIVERSITY...SOLDIER
FIELD...MUSEUM CAMPUS...MCCORMICK PLACE AND NORTHERLY ISLAND...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. HEAVY RAINFALL COULD LEAD TO STANDING WATER ON ROADWAYS AND
POOR VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM
HAS PASSED.
&&
LAT...LON 4193 8762 4191 8762 4190 8760 4189 8761
4184 8760 4180 8757 4171 8800 4198 8799
4209 8783
TIME...MOT...LOC 1950Z 353DEG 15KT 4191 8789
MDBLocal storm report, Jul 5, 2:04 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
304 PM CDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL 2 NW MELROSE PARK 41.92N 87.89W
07/05/2012 E0.25 INCH COOK IL COCORAHS
&&
CMSpecial weather statement, Jul 5, 2:12 PM CST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
312 PM CDT THU JUL 5 2012
ILZ013-014-052045-
COOK IL-DUPAGE IL-
312 PM CDT THU JUL 5 2012
...SPECIAL WEATHER STATEMENT...
AT 305 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM CHICAGO TO DOUGLAS PARK TO
RIVERSIDE TO WESTCHESTER...MOVING SOUTHEAST AT 20 MPH.
UP TO PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.
CITIES AND TOWNS AFFECTED...
RIVERSIDE... NORTH RIVERSIDE... CICERO...
CHICAGO... BERWYN... NAVY PIER...
WESTCHESTER... HUMBOLDT PARK... FOREST PARK...
OTHER LOCATIONS AFFECTED...
BROOKFIELD ZOO...HAWTHORNE PARK...LINCOLN PARK ZOO...MORAINE VALLEY
COMMUNITY COLLEGE...SOLDIER FIELD...MUSEUM CAMPUS...MCCORMICK PLACE
AND NORTHERLY ISLAND...THE LOOP...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY
RAINFALL COULD LEAD TO STANDING WATER ON ROADWAYS AND POOR
VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS
HAVE PASSED.
&&
LAT...LON 4171 8752 4162 8788 4182 8795 4199 8767
4189 8760 4184 8760 4177 8756 4175 8753
4172 8752
TIME...MOT...LOC 2009Z 312DEG 18KT 4186 8760 4184 8770
4181 8780 4184 8784
MDBThunderstorm Wind, Cook
- When
- July 5, 2:15 PM CST
- Where
- Cook County, 1.78 mi ENE of Deering to 1.97 mi E of Deering
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 41.940, -87.638
Trees were damaged between Belmont Avenue and Diversey Parkway along Lake Shore Drive including two large trees snapped at the base and another large tree split.
Thunderstorm Wind, Cook
- When
- July 5, 2:15 PM CST
- Where
- Cook County, 1.51 mi N of (Cgx)meigs Fld Chica
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.892, -87.600
Wind gusts were estimated to 60 mph at Navy Pier in Chicago.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Tennessee, July 5, 20122 deaths · 9 injured · $2.0 million · 60 kt wind · 37 events
- Excessive Heat and Heat in Maryland, July 5, 20123 deaths · 6 events
- Hail and Damaging Winds in Ohio, July 5, 20121 death · $1.2 million · 77 kt wind · 18 events
- Hail and Damaging Winds in Alabama, July 5, 2012$2.6 million · 1 in hail · 18 events
- Hail and Damaging Winds in Tennessee, July 5, 2012$504,000 · 2 in hail · 37 events
- Flash Flood and Damaging Winds in Kentucky, July 5, 20121 injured · $142,000 · 78 kt wind · 53 events
- Hail and Damaging Winds in North Carolina, July 5, 2012$350,000 · 1 in hail · 30 events
- Damaging Winds and Lightning Strike in West Virginia, July 5, 20121 injured · $354,000 · 51 kt wind · 21 events
- Damaging Winds in Michigan, July 5, 2012$133,000 · 62 kt wind · 33 events
- Damaging Wind in Iowa, July 5, 2012$605,000 · 65 kt wind · 1 event
- Hail and Damaging Winds in South Carolina, July 5, 2012$97,000 · 1 in hail · 29 events
- Damaging Winds and Lightning Strike in North Carolina, July 5, 2012$63,000 · 50 kt wind · 35 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 392146, 392148.